Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 176, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 10:25 PM CDT for Dallas County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 10:25 PM CDT (03:25 UTC)
- Expired
- May 27, 2001, 11:10 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:55 PM CDT | Thunderstorm Wind 50 E | Sparkman, AR | Thunderstorm winds downed some large trees and power lines around Sparkman. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, May 27, 1:30 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 27 2001 MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK. (ZIEGENBEIN - MY LAST AFD/ZONES - RETIRING AFT@ER 32 YEARS) .LIT...NONE.
In the hours before
Special weather statement, May 27, 5:10 PM CDT, 5 hours 15 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM... TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION... A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS... AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS. WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND WEST MEMPHIS...AND EAST OF CONWAY AND RISON. IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
Local storm report, May 27, 8:15 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SNOW LAKE AR 1.75 INCH HAIL
05/27/01 DESHA REPORTED BY PUBLIC.
0510 PM 3 N ETHEL AR 1.75 INCH HAIL
05/27/01 ARKANSAS REPORTED BY PUBLIC.
0605 PM STUTTGART AR 1 INCH HAIL
05/27/01 ARKANSAS REPORTED BY SHERIFFS
OFFICE.
0640 PM 5 NE SARDIS AR .75 INCH HAIL
05/27/01 SALINE AT THE EAST END
COMMUNITY. REPORTED BY
PUBLIC.
0720 PM ALMYRA AR 1.25 INCH HAIL
05/27/01 ARKANSAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 2 NW MT IDA AR .75 INCH HAIL
05/27/01 MONTGOMERY REPORTED BY SHERIFFS
OFFICE.Local storm report, May 27, 8:48 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CROCKETTS BLUFF AR 1.75 INCH HAIL
05/27/01 ARKANSAS HAIL RANGED FROM THE
SIZE OF WILD PLUMS TO
GOLFBALL SIZE. REPORTED
BY PUBLIC.
0815 PM CROCKETTS BLUFF AR .88 INCH HAIL
05/27/01 ARKANSAS DIME TO NICKEL SIZE
HAIL. REPORTED BY PUBLIC.
0815 PM MT IDA AR 1.25 INCH HAIL
05/27/01 MONTGOMERY WINDSHIELD BROKEN BY
HAIL JUST NORTH OF
TOWN. REPORTED BY
SHERIFFS OFFICE.
0827 PM 2 E MT IDA AR 1 INCH HAIL
05/27/01 MONTGOMERY DIME TO QUARTER SIZE
HAIL. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, May 27, 8:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
859 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM HOLLY GROVE AR .75 INCH HAIL
05/27/01 MONROE REPORTED BY PUBLIC.Local storm report, May 27, 9:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM DAISY AR .88 INCH HAIL
05/27/01 PIKE REPORTED BY SHERIFFS
OFFICE.Local storm report, May 27, 10:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1008 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM DAISY AR .75 INCH HAIL
05/27/01 PIKE EVENT DURATION 3
MINUTES. REPORTED BY
SHERIFFS OFFICE.
0938 PM 5 S KIRBY AR 1 INCH HAIL
05/27/01 PIKE IN THE COWHIDE AREA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
lThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:05 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| May 27, 7:56 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 49 min |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 39 min |
| May 27, 8:37 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 23 min |
| May 27, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 41 min |
| May 27, 9:28 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| May 27, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 39 min |
| May 27, 9:57 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 48 min |
| May 27, 10:01 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 29 min |
| May 27, 10:19 PM CDT | Flash Flood Warning | LZK | Pike | 2 hr |
| May 27, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| May 27, 10:46 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 44 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 42 min |
| May 27, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| May 27, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 42 min |
| May 27, 11:12 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 48 min |
| May 27, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| May 27, 11:26 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 49 min |
| May 27, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 48 min |
| May 28, 12:00 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 45 min |
| May 28, 12:15 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| May 28, 12:44 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 51 min |
| May 28, 12:45 AM CDT | Flash Flood Warning | LZK | Pike | 2 hr |
| May 28, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 46 min |
| May 28, 1:10 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| May 28, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.